Thanks for the support. The last post was one of the more frustrated moments of what I'm currently going through. In some ways I'm ok. I'm holding it together more or less and just having bad moments instead of being totally out of it. I'm grateful for the good time I had. I'm doing positive things as I feel issues develop; I have another therapy appointment tomorrow and am waiting to hear back from the psychiatrist. I have a bad feeling I'll have to wait another week to do anything until I see her, especially if I'm re-trying Lamictal, which is what I want. I still have a tiny area of rash, and some of it seems to be only "hidden" by the steroid cream so that when I'm hot it will look rashy.
I know that things will be ok somehow, someday. I think right now I'm just mad because the ONE thing I didn't think about happening was this rash. I knew my options were getting narrow. I knew that I was near the point where we just hold as stable as possible and someday something new will come along. That is exactly why I decided to try some past failure meds before moving on to the last options. I did not really expect Lamictal to have a huge chance of working. In the past it made me vomit all the time, and I thought this was likely. Vomiting all the time does not make you feel good, so stopping it for that wouldn't have been hard. Getting a rash after it is working and having to stop when it is working, THAT is hard.
This is doubly hard because it is what happened with lithium. I never was super stable, but lithium at least slows the rapid cycling. I can't describe how else lithium helps, but I do not feel human without it. I am not just saying I don't feel good, I do not feel like a member of the same species. And I can only take a tiny amount, even though I know that if I could just take a higher dose the cycling would stop. It just would be too hard on my physical body.
So I feel like I am making the concessions and being more than willing to tolerate some nasty stuff. Anyone who takes these meds deals with nasty stuff, and the last 4 months I've been saying "here, this med was awful before, please give me more of it!". That has been really hard, and I needed it to work.
I also should throw in that work is hard at the moment. There have been an enormous number of deaths in my facility, including 2 of my favorite patients within 20 minutes last night. It is a very small building, and I think we've had 7 deaths in 3 weeks. All of the patients were people I knew very well. That leaves a lot of emotion. The death part of what I do is a lot easier when there is space to cope in between.
So I'm angry and frustrated. But I'm also ok. There are ugly thoughts swimming around in my head, but I know they are ugly thoughts. I know not to follow them. And my therapist will help me get control back.
Plus there is always Ativan, my new best friend.